Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 251, NWS Des Moines, IA

July 22, 2011Black Hawk County, Grundy County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2011, 7:29 PM CDT for Black Hawk County, Grundy County, Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2011, 7:29 PM CDT (00:29 UTC)
Expired
Jul 22, 2011, 8:15 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Black Hawk County, IA, Grundy County, IA

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 7:35 PM CDTTSTM WND DMGWaterloo, IATREE DOWN AT 11TH AND WASHINGTON. SIZE UNKNOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3095 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WUUS53 KDMX 230029
SVRDMX
IAC013-075-230115-
/O.NEW.KDMX.SV.W.0251.110723T0029Z-110723T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLACK HAWK COUNTY IN NORTHEAST IOWA...
  EAST CENTRAL GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 815 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HUDSON...OR NEAR
  WATERLOO...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EVANSDALE...LA PORTE CITY...ELK RUN HEIGHTS...RAYMOND...
  GILBERTVILLE...DUNKERTON AND JESUP GOLF COURSE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4229 9207 4229 9213 4230 9249 4230 9255
      4249 9264 4254 9226 4264 9216 4264 9208
      4248 9208 4247 9206 4230 9206
TIME...MOT...LOC 0029Z 278DEG 43KT 4245 9235
WIND...HAIL 60MPH <.75IN

$$

PODRAZIK
2 follow-up statements
066 
WWUS53 KDMX 230105
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
805 PM CDT FRI JUL 22 2011

IAC075-230114-
/O.CAN.KDMX.SV.W.0251.000000T0000Z-110723T0115Z/
GRUNDY IA-
805 PM CDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRUNDY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4230 9213 4252 9237 4254 9226 4264 9216
      4264 9208 4248 9208 4247 9206 4230 9206
TIME...MOT...LOC 0104Z 278DEG 29KT 4241 9196

$$

IAC013-230115-
/O.CON.KDMX.SV.W.0251.000000T0000Z-110723T0115Z/
BLACK HAWK IA-
805 PM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BLACK
HAWK COUNTY UNTIL 815 PM CDT...

AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF JESUP...OR 9
MILES SOUTHEAST OF CUTSHAW BRIDGE STATE ACCE...MOVING EAST AT 35 MPH.

IN ADDITION...AT 759 PM CDT...LOCAL WATERLOO MEDIA REPORTED TREES 
DOWN INTO THE TOWN OF WATERLOO WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4230 9213 4252 9237 4254 9226 4264 9216
      4264 9208 4248 9208 4247 9206 4230 9206
TIME...MOT...LOC 0104Z 278DEG 29KT 4241 9196
WIND...HAIL 60MPH <.75IN

$$

PODRAZIK
534 
WWUS53 KDMX 230115
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT FRI JUL 22 2011

IAC013-230126-
/O.EXP.KDMX.SV.W.0251.000000T0000Z-110723T0115Z/
BLACK HAWK IA-
815 PM CDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLACK HAWK COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4230 9213 4252 9237 4254 9226 4264 9216
      4264 9208 4248 9208 4247 9206 4230 9206
TIME...MOT...LOC 0105Z 278DEG 29KT 4241 9195

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:30 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 22, 6:30 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT FRI JUL 22 2011

.SHORT TERM /TONIGHT/...
ONCE AGAIN VERY UNCERTAIN CONVECTIVE SCENARIO FOR THE SHORT TERM
FORECAST. SATELLITE IMAGERY DEPICTS AN MCV MOVING EASTWARD ACROSS
NORTHWESTERN IOWA...WHICH HAS BEEN PRODUCING A PERSISTENT AREA OF
LIGHT SHOWERS AND ISOLD THUNDERSTORMS ACROSS OUR NORTHERN COUNTIES
ALL AFTERNOON. MEANWHILE SOUTH OF ABOUT HIGHWAY 20 SKIES HAVE
CLEARED OUT...TEMPERATURES HAVE RISEN...AND INSTABILITY IS HIGH BUT
WE HAVE BEEN CAPPED SO FAR. A PRESSURE TROUGH STRETCHING FROM
NORTHERN KANSAS ACROSS NORTHERN MISSOURI HAS PROVIDED THE FOCUS FOR
STORM DEVELOPMENT ACROSS THE KS/NE/MO TRI STATE AREA OVER THE LAST
COUPLE OF HOURS AND SOME OF THE HIGH RESOLUTION MODELS ARE
DEVELOPING THIS ACTIVITY NORTHEASTWARD INTO OUR CWA HOWEVER SO FAR
RADAR IMAGERY HAS SHOWN NO SIGN OF SUCH A SHIFT. HAVE GONE WITH
SLIGHT CHANCE AND CHANCE POPS IN THE FORECAST
ISSUANCE...HOWEVER...IF FORCING FROM AN APPROACHING SHORT WAVE
PROVES SUFFICIENT THEN WE COULD SEE SOMEWHAT MORE WIDESPREAD
THUNDERSTORM DEVELOPMENT ACROSS OUR CENTRAL AND SOUTHERN AREAS LATER
THIS EVENING. SHEAR IS ALSO ADEQUATE FOR A SEVERE WEATHER THREAT
SHOULD SUCH DEVELOPMENT OCCUR...AND THIS WILL NEED TO BE CLOSELY
MONITORED OVER THE NEXT SEVERAL HOURS. LATER TONIGHT THE LLJ WILL
LIKELY KICK OFF ADDITIONAL STORMS...PROBABLY ACROSS OUR NORTH AND
NORTHEAST ALONG AND NORTH OF AN EFFECTIVE WARM FRONT LINGERING FROM
THE BAROCLINIC ZONE CREATED BY DIFFERENTIAL HEATING TODAY. ALL IN
ALL LOW CONFIDENCE IN POPS THROUGH THE TONIGHT PERIOD.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
CONVECTION MAY BE LINGERING OVER THE NORTHEAST EARLY SATURDAY. THE
FRONTAL BOUNDARY WILL BE LIFTING NORTH INTO SATURDAY WITH THE
PRIMARY FEATURE ALL THE WAY NORTH INTO CNTRL MN. THIS WILL ALLOW THE
VERY WARM AND HUMID AIRMASS TO LIFT THROUGH THE ENTIRE
STATE...THEREFORE HAVE ISSUED A HEAT ADVISORY TO THE NORTH OF THE
WARNING HEADLINES. SHORTER DURATION AND A COUPLE DAY RELIEF PERIOD
PRECLUDES WARNING IN THIS REGION. A COLD FRONT WILL BE SHIFTING
SOUTHEAST AND WILL ENTER IOWA SATURDAY EVENING. THUNDERSTORM CHANCES
WILL INCREASED ALONG THE BOUNDARY WITH THE GREATEST CHANCES OVER THE
NORTHEAST. SEVERE WEATHER WILL CERTAINLY BE POSSIBLE ALONG THE
BOUNDARY WITH A FORWARD PROPAGATING MCS BECOMING POSSIBLE WITH
DAMAGING WINDS THE PRIMARY THREAT.

THE COOLER AND DRIER AIR WILL CONTINUE TO DROP SOUTH ON SUNDAY WITH
LOW CHANCES FOR POPS OVER THE FAR SOUTH INITIALLY. OTHERWISE COOLER
AND MUCH DRIER AIR WITH DEWPOINTS FALLING BACK INTO THE LOW TO MID
60S. HIGH PRESSURE WILL BE IN PLACE ON MONDAY AND FAVOR THE OVERALL
LESS AMPLIFIED ECMWF SOLUTION WITH MAINLY DRY ON MONDAY THEN SOME
THUNDERSTORM CHANCES OVER THE FAR NORTH TUESDAY THROUGH EARLY
THURSDAY THEN BOUNDARY SLIDES SOUTHEAST AGAIN ON FRIDAY AS ANOTHER
MORE SIGNIFICANT WAVE SHOVES THE UPPER RIDGE BACK TO THE SOUTHEAST.

&&

.AVIATION...23/00Z
SHORT RANGE MODELS CONTINUE TO SUGGEST THUNDERSTORM DEVELOPMENT OVER
SOUTH CENTRAL IOWA SHORTLY AFTER 00Z. OUTFLOW BOUNDARY FROM NORTH
CENTRAL IOWA THUNDERSTORMS MOVING SOUTH INTO CENTRAL IOWA MAY
INITIATE THUNDERSTORMS. FORECAST THUNDERSTORM IN TEMPOS IN ALO AND
DSM FOR A FEW HOURS THIS EVENING.  ELSEWHERE...THERE IS ENOUGH
UNCERTAINTY TO KEEP THUNDER OUT OF THE TAF OTHER THAN VCTS.  AFTER
EVENING CONVECTION...LOW-LEVEL JET INCREASES AFTER 06Z WHICH MAY
PRODUCE MORE STORMS. THIS CONDITIONAL THREAT DOES NOT WARRANT ENOUGH
OF A CHANCE TO INCLUDE IN TAFS.  THERE SHOULD BE MVFR FOG LATE
TONIGHT...ESPECIALLY NORTH.  AFTER 14Z...WARM FRONT SHOULD BE NORTH
OF THE STATE SO EXPECT SOUTHERLY FLOW AND VFR CONDITIONS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM NOON TODAY TO 7 AM CDT SUNDAY FOR
ADAIR-ADAMS-APPANOOSE-CASS-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE.

HEAT ADVISORY IN EFFECT FROM 10 AM TIL 10 PM SATURDAY FOR
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO
GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-

&&

SHORT TERM...LEE
LONG TERM...DONAVON
AVIATION...JOHNSON
Hazardous weather outlook, Jul 22, 4:18 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
418 PM CDT FRI JUL 22 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>059-232130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
418 PM CDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THE STORMS
MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. HEAVY RAIN
IS ALSO POSSIBLE.

HEAT ADVISORY IS IN EFFECT SATURDAY AND SATURDAY EVENING.  PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE UPPER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY INTO EARLY SUNDAY
AND AGAIN ON WEDNESDAY. SOME SEVERE WEATHER WILL BE POSSIBLE
DURING THIS TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND OFF AND ON THROUGH
THE WEEKEND.

IAZ060>062-070>075-081>086-092>097-232130-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
418 PM CDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT
CHANCE OF SEVERE WEATHER WITH DAMAGING WINDS THE PRIMARY THREAT.
HEAVY RAINFALL IS ALSO POSSIBLE.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA UNTIL SUNDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH SUNDAY
MORNING. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS
TIME...MAINLY FROM DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND OFF AND ON THROUGH
THE WEEKEND.

In the hours before

Special weather statement, Jul 22, 5:06 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT FRI JUL 22 2011

IAZ024-025-035-222300-
HUMBOLDT-WEBSTER-WRIGHT-
506 PM CDT FRI JUL 22 2011

...STRONG THUNDERSTORM CONTINUES ACROSS NORTH CENTRAL IOWA...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF FORT DODGE...MOVING EAST AT 40
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  VINCENT...            THOR...               HARDY...
  RENWICK...            WOOLSTOCK...          GOLDFIELD...
  EAGLE GROVE...        CLARION AIRPORT...    CLARION...
  LAKE CORNELIA...      GALT...               ROWAN...
  BELMOND...            DOWS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

PODRAZIK
Special weather statement, Jul 22, 6:18 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT FRI JUL 22 2011

IAZ026-036-037-230015-
FRANKLIN-HAMILTON-HARDIN-
618 PM CDT FRI JUL 22 2011

...STRONG THUNDERSTORM DEVELOPING IN NORTH CENTRAL IOWA...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES WEST OF IOWA FALLS...MOVING EAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  KAMRAR...             BLAIRSBURG...         WILLIAMS...
  BUCKEYE...            POPEJOY...            ALDEN...
  OWASA...              IOWA FALLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

PODRAZIK
Special weather statement, Jul 22, 6:34 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT FRI JUL 22 2011

IAZ026-027-037-038-230030-
BUTLER-FRANKLIN-GRUNDY-HARDIN-
634 PM CDT FRI JUL 22 2011

...STRONG THUNDERSTORMS CONTINUE ACROSS NORTH CENTRAL IOWA...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IOWA FALLS...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ACKLEY...             WELLSBURG...          APLINGTON...
  PARKERSBURG...        PARKERSBURG...        STOUT...
  NEW HARTFORD...       DIKE...               SHELL ROCK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

PODRAZIK
Local storm report, Jul 22, 7:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND GST     SSE PARKERSBURG         42.57N 92.78W
07/22/2011  E65 MPH          BUTLER             IA   TRAINED SPOTTER

            ESTIMATED GUST WTIH VERY HEAVY RAINFALL OCCURRING.

&&

DONAVON
Local storm report, Jul 22, 7:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY RAIN       NNE APLINGTON           42.58N 92.88W
07/22/2011  M2.20 INCH       BUTLER             IA   TRAINED SPOTTER

            MEASURED RAINFALL AND STILL ONGOING.

&&

DONAVON
Special weather statement, Jul 22, 7:28 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
728 PM CDT FRI JUL 22 2011

IAZ027-028-038-039-230230-
BUTLER-BREMER-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO
728 PM CDT FRI JUL 22 2011

...THUNDERSTORMS WERE PRODUCING HEAVY RAIN WEST OF WATERLOO...

AT 725 MPH...STRONG TO SEVERE THUNDERSTORMS WEST OF WATERLOO ALONG AND
NORTH OF HIGHWAY 20 WERE PRODUCING VERY HEAVY RAINFALL. OVER 2
INCHES OF RAIN WAS REPORTED IN SOUTHERN BUTLER COUNTY AT APLINGTON
IN LESS THAN 90 MINUTES.

THE STORMS SHOULD CONTINUE TO PRODUCE HEAVY RAIN AS THEY MOVE
THROUGH THE WATERLOO AREA THROUGH 830 PM.

THE HEAVY RAIN WILL LIKELY CAUSE URBAN AND SMALL STREAM FLOODING
ESPECIALLY IN AREAS PRONE PROBLEMS DURING HEAVY RAIN. DO NOT DRIVE
THROUGH FLOODED AREAS.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:54 PM CDTSevere Thunderstorm WarningDMXGrundy, Marshall, Tama66 min
Jul 22, 8:02 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion43 min
Jul 22, 8:33 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek42 min
Jul 22, 8:47 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion43 min
Jul 22, 9:08 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama50 min
Jul 22, 10:17 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek43 min
Jul 23, 5:43 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe47 min
Jul 23, 6:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne45 min
Jul 23, 6:34 PM CDTTornado WarningDMXAppanoose, Lucas, Monroe, Wayne26 min
Jul 23, 6:42 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne48 min
Jul 23, 6:47 PM CDTTornado WarningDMXAppanoose, Wayne17 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.